Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On a conjectured noncommutative Beals-Cordes-type characterization


Authors: Severino T. Melo and Marcela I. Merklen
Journal: Proc. Amer. Math. Soc. 130 (2002), 1997-2000
MSC (2000): Primary 47G30
DOI: https://doi.org/10.1090/S0002-9939-01-06270-0
Published electronically: November 15, 2001
MathSciNet review: 1896033
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a skew-symmetric matrix $J,$ we prove that a bounded operator $A$ on $L^2({{\mathbb R}^{d}}),$ for which $(z,\zeta)\mapsto T_zM_\zeta AM_\zeta^{-1}T_z^{-1}$ is smooth, and which commutes with all pseudodifferential operators $G(x+JD),$ $G\in{{\mathcal S}({{\mathbb R}^{d}})},$ is of the form $F(x-JD),$ with $F$ possessing bounded derivatives of all orders on ${{\mathbb R}^{d}}.$ Here, $T_z$ and $M_\zeta$ denote the translation and the gauge representations of ${{\mathbb R}^{d}}.$ This was conjectured by Rieffel (1993) and is an application of the well-known Cordes' characterization of the the Heisenberg-smooth operators as pseudodifferential operators.


References [Enhancements On Off] (What's this?)

  • 1. R. BEALS, Characterization of pseudodifferential operators and applications; Duke Math. J. 44, 45-57, 1977; ibid. 46, 215, 1979. MR 80b:47062
  • 2. A. P. CALDERON & R. VAILLANCOURT, On the boundedness of pseudodifferential operators, J. Math. Soc. Japan 23, 374-378, 1971. MR 44:2096
  • 3. H. O. CORDES, On pseudodifferential operators and smoothness of special Lie-group representations, Manuscripta Math. 28, 51-69, 1979. MR 80m:47047
  • 4. H. O. CORDES, The technique of Pseudodifferential Operators, Cambridge Univ. Press, 1995. MR 96b:35001
  • 5. J. DIXMIER, Von Neumann Algebras, North-Holland, 1981. MR 83a:46004
  • 6. M. RIEFFEL, Deformation Quantization for Actions of ${\mathbb R}^d,$ Memoirs of the American Mathematical Society 506, 1993. MR 94d:46072
  • 7. M. RIEFFEL, Square-Integrable Representations of Hilbert Algebras, J. Funct. Anal. 3, 265-300, 1969. MR 39:6094
  • 8. M. E. TAYLOR, Beals-Cordes-type characterizations of pseudodifferential operators, Proc. Amer. Math. Soc. 125-6, 1711-1716, 1997. MR 97g:35186

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47G30

Retrieve articles in all journals with MSC (2000): 47G30


Additional Information

Severino T. Melo
Affiliation: Instituto de Matemática e Estatística, Universidade de São Paulo, Caixa Postal 66281, 05315-970, São Paulo, Brazil
Email: toscano@ime.usp.br

Marcela I. Merklen
Affiliation: Instituto de Matemática e Estatística, Universidade de São Paulo, Caixa Postal 66281, 05315-970, São Paulo, Brazil
Email: marcela@ime.usp.br

DOI: https://doi.org/10.1090/S0002-9939-01-06270-0
Keywords: Pseudodifferential operators, Heisenberg group
Received by editor(s): November 29, 2000
Received by editor(s) in revised form: January 21, 2001
Published electronically: November 15, 2001
Additional Notes: The first author was supported in part by CNPq (Brazil), Processo 300330/88-0.
The second author was also supported by CNPq, Processo 142280/97-6.
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society